Results 1 to 4 of 4
Withdrawal after ~3 weeks of xanax use
  1. #1
    Psilo65 is offline New Member
    Join Date
    Jun 2017
    Posts
    10

    Default Withdrawal after ~3 weeks of xanax use

    I have been taking xanax for 18 of the last 25 days. Breaks in between of 1, 2 and 3 days. I didn't expect much in the form of withdrawal, but now as i get into my second day of non-use i get an intense tightening in my stomach. I am a recovering opiate addict and am prescribed gabapentin for anxiety but made the HUGE mistake of using xanax for this duration. IT really helped, but i am completely aware of my addictive behavior and am taking steps to avoid becoming dependent on them. I refuse to allow that to happen. I am not psychologically dependent (YET), nor feel the mental need to use them. The only reason i feel the need to use them is to take away my stomach discomfort.. Unfortunately, I experience anxiety in my stomach so while i didn't use for a long time (varying doses of .5-1mg) this one symptom is completely debilitating for me. I don't know what to do. Should i have tapered?? I didn't take any yesterday, but this morning i woke up at 3am with severe tightening in my gut and nausea. I drink tea, try to walk around, but it is so hard for me to take my mind away from the stomach discomfort. I have a very sensitive stomach. I don't know what to do. Any advice?
    Last edited by Anonymous; 06-15-2017 at 06:25 PM.

  2. #2
    Psilo65 is offline New Member
    Join Date
    Jun 2017
    Posts
    10

    Default

    Also, before i began the xanax i was using B-complex supplements and L-theanine to deal with my anxiety which was usually at its worst in the morning. The b-vitamins really calmed me down. I want to keep taking the b-vitamins (if i can manage to stomach them), but i see a lot of anecdotal evidence that says that it makes the symptoms worse.

    I caved in this morning and took .75mg this morning

  3. #3
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,304

    Default

    Quote Originally Posted by Psilo65 View Post
    I have been taking xanax for 18 of the last 25 days. Breaks in between of 1, 2 and 3 days. I didn't expect much in the form of withdrawal, but now as i get into my second day of non-use i get an intense tightening in my stomach. I am a recovering opiate addict and am prescribed gabapentin for anxiety but made the HUGE mistake of using xanax for this duration. IT really helped, but i am completely aware of my addictive behavior and am taking steps to avoid becoming dependent on them. I refuse to allow that to happen. I am not psychologically dependent (YET), nor feel the mental need to use them. The only reason i feel the need to use them is to take away my stomach discomfort.. Unfortunately, I experience anxiety in my stomach so while i didn't use for a long time (varying doses of .5-1mg) this one symptom is completely debilitating for me. I don't know what to do. Should i have tapered?? I didn't take any yesterday, but this morning i woke up at 3am with severe tightening in my gut and nausea. I drink tea, try to walk around, but it is so hard for me to take my mind away from the stomach discomfort. I have a very sensitive stomach. I don't know what to do. Any advice?


    Psilo -

    You really need to give the Xanax the respect it deserves. A benzo detox can be deadly. Yes, people have died from it. Even after 3 weeks of use it can turn into a real problem. And YES, you should have tapered off very slowly at the rate of reducing your dose by 2% - 10% every week or so. Check out the Ashton Manual (Google) on all you need to know about benzo's and how to safely taper off.

    You have gabba receptors in your stomach that act up when you detox. It usually happens to all of us. But it will pass given some time. You said in your 2nd post that you took .75mg this morning. That will only add to your misery of getting off the Xanax.

    I highly suggest you begin a slow and steady taper. And once off leave those benzo's alone. Even when taken as directed by a doctor they can be a nightmare for us. I very nearly died twice because of benzo's. I thought I was ok taking them but found out differently.

    Get on board with your doctor about this problem. You may require a physical and/or lab work to determine if you have another cause for the stomach issues. Also google the Ashton Manual as I mentioned. Very helpful info for you there.

    All the best to you!

    Randy

  4. #4
    Psilo65 is offline New Member
    Join Date
    Jun 2017
    Posts
    10

    Default

    Definitely. I regret even using it. It's horrible. I had used benzos sparingly over the years, but never found much recreational value in them for me. I have anxiety and started getting panic attacks in these last two months. I should have never even touched xanax. I had other ways of dealing with it. Right now I'm experiencing waves of nausea and anxiety. Trying to accept the facts and push through it.

    Thanks for the advice. i have looked at the ashton manual, but i feel that a taper like that would just prolong the withdrawal?
    Last edited by Anonymous; 06-16-2017 at 12:35 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22